Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 106, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 25, 2021, 7:37 PM CDT for Gregg County, Texas. It took effect at May 26, 2021, 6:32 AM CDT. It was in force for 114 min.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 7:37 PM CDT (00:37 UTC)
- In effect from
- May 26, 2021, 6:32 AM CDT
- Expired
- May 26, 2021, 8:26 AM CDT
- In force
- 114 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 6.65 ft at May 25, 2021, 9:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
051
WGUS44 KSHV 260037
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
737 PM CDT Tue May 25 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following rivers in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-270045-
/O.NEW.KSHV.FL.W.0106.210526T1132Z-210528T0038Z/
/KLGT2.1.ER.210526T1132Z.210526T1200Z.210526T1237Z.NO/
737 PM CDT Tue May 25 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Rabbit Creek At Kilgore.
* From Wednesday morning to Thursday evening.
* At 6:45 PM CDT Tuesday the stage was 6.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 10.2 feet tomorrow morning. It will
then fall below flood stage tomorrow morning.
* Impact...At 10.0 feet, Expect lowland flooding of timber resources
in and near the creek. Some oil field operations may be affected.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
251 follow-up statement
805
WGUS84 KSHV 261326
FLSSHV
Flood Statement
National Weather Service Shreveport LA
826 AM CDT Wed May 26 2021
...The Flood Warning is cancelled for the following creek in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
TXC183-261430-
/O.CAN.KSHV.FL.W.0106.000000T0000Z-210526T1326Z/
/KLGT2.1.ER.210526T1132Z.210526T1200Z.210526T1237Z.NO/
826 AM CDT Wed May 26 2021
...The Flood Warning for the Rabbit Creek At Kilgore has been
cancelled...
The Flood Warning is cancelled for
the Rabbit Creek At Kilgore.
* At 7:45 AM CDT Wednesday the stage was 6.6 feet.
* Flood stage is 10 feet.
* Forecast...Rabbit Creek is expected to fall to 4.7 feet Monday
morning.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 25, 6:36 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 25, 6:36 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Shreveport LA 636 PM CDT Tue May 25 2021 .UPDATE.../Tonight/ Needed a quick update to account for widespread rainfall moving eastward through our responsibility area attm. Descent CAPE values support this eastward propagation to continue regardless of what high res and short term progs suggest. Did not touch temperatures for now as this will be revisited with the routine update later this evening. This activity should begin to dissipate over the next two to four hours with the loss of daytime heating but am getting concerned about the possibility of redevelopment late tonight across our northern zones in the vicinity of a remnant MCV that is currently spinning across SE OK. Will discuss this possibility as well with the routine update but for now...held on to higher pops after midnight across our northern third. Update already sent...13. .AVIATION... At 26/00Z, a line of showers and thunderstorms is trending eastward across the region and will bring VCTS/TSRA to ELD/MLU by 26/02Z. Conditions will improve overnight with showers and isolated thunderstorms returning to TXK/ELD around 26/12Z. Carrying VCTS/TSRA areawide after 26/18Z, as afternoon pop up storms are anticipated. VFR conditions will prevail throughout the TAF period, except for some MVFR ceilings possible areawide from 26/06Z- 26/12Z. Winds will be out of the S/SW throughout, dropping to 5 kts or lower by daybreak and picking back to 5-10 kts Wednesday afternoon. /26/ && .PREV DISCUSSION... /issued 230 PM CDT Tue May 25 2021/ SHORT TERM.../Tonight through Wednesday Night/ Convection to persist along a weak MCS boundary through the remainder of the afternoon, diminishing early this evening before reaching MLU/ELD. Could see gusty winds and locally heavy rainfall with some storms. A weak upper-trough sweeping east within near zonal flow across the Red River Valley of north Texas into Arkansas will support scattered convection overnight mainly north of Interstate 20. On Wednesday morning, convection to become more widespread across southern Arkansas into North Louisiana as upper-trough interacts with lingering boundary that swept across the region today. Temperatures both tonight and Wednesday night to fall to around 70 degrees, with high temperatures on Wednesday in the mid to upper 80s. /05/ LONG TERM.../Thursday through Tuesday/ As we move ahead into the long-term period, upper ridging to our SW will generally maintain warm and dry conditions during Thursday with highs in the mid and upper 80s to near 90 degrees. However, a late season cold front will arrive by late Thursday night through early Friday with showers and thunderstorms advancing down to I-30 and then expanding areawide through the day on Friday with the front slowing its southward progression and potentially stalling briefly. Looking farther out to Friday night, the front will get some added forcing from a potent shortwave disturbance diving down across the Middle Red River Valley late Friday night through Saturday morning. This shortwave will help to reinforce the front farther south and aid in additional convection through much of Saturday before both features advance farther south toward the coast by Saturday night into Sunday. The threat of severe weather with this shortwave still appears to be generally low for now with less instability overnight, but it will be worth monitoring as we get closer to Friday night and Saturday morning. Expect below normal temperatures to persist from Saturday through Sunday with much improved weather on Sunday behind the cold front. Favorable weather looks to extend into the Memorial Day holiday on Monday as upper level ridging is expected to return and serve as the dominant feature through early next week. The GFS does indicate some subtle signs of possible sea breeze convection during the afternoon hours both Monday and Tuesday with the ridge weakening slightly, but the ECMWF is firm in keeping the upper ridge more dominant across our region and the forecast does generally reflect more of the ECMWF solution with temperatures returning near normal for late May/early June. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 88 70 89 / 70 30 0 0 MLU 69 88 70 90 / 70 30 0 10 DEQ 68 85 69 87 / 70 40 10 10 TXK 70 86 71 88 / 60 30 10 10 ELD 68 88 68 90 / 60 30 10 10 TYR 70 86 71 88 / 30 20 0 0 GGG 69 85 69 87 / 30 20 0 0 LFK 70 87 69 88 / 40 30 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13//26/05/19
Hazardous weather outlook, May 25, 2:53 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 253 PM CDT Tue May 25 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-262000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 253 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Widespread showers and thunderstorms are likely this afternoon through early this evening. A few storms could produce strong gusty winds, locally heavy rain, and localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Chances for showers and thunderstorms continue into Wednesday as a weak upper level low moves across the region. Dry and very warm conditions are expected on Thursday, but showers and thunderstorms will return starting late Thursday night and continue on through Friday and Saturday in association with a late spring season cold front followed by a strong upper level disturbance. A few storms could produce gusty winds and locally heavy rain, while isolated flash flooding cannot be ruled out. More favorable weather will return on Sunday through the Memorial Day holiday with very low rain chances. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters is not anticipated through tonight. 19
In the hours before
Special weather statement, May 25, 6:11 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
611 PM CDT Tue May 25 2021
LAZ011>013-018-019-260000-
Winn LA-Bienville LA-Natchitoches LA-Red River LA-Jackson LA-
611 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...EASTERN
RED RIVER...NORTHERN NATCHITOCHES...SOUTHEASTERN BIENVILLE AND
NORTHWESTERN WINN PARISHES UNTIL 700 PM CDT...
At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ringgold to 6 miles east of Coushatta to
14 miles north of Many. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Natchitoches, Campti, Allen, Martin, Clarence, Goldonna, Saline,
Lucky, Ashland, Castor, Powhatan, Grand Ecore, Friendship, Black
Lake, Chestnut, Clear Lake, Creston and St. Maurice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3229 9275 3201 9276 3175 9295 3176 9338
3202 9319 3232 9322
TIME...MOT...LOC 2311Z 269DEG 23KT 3229 9326 3202 9324 3177 9344
13Special weather statement, May 25, 6:12 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
612 PM CDT Tue May 25 2021
LAZ004>006-012>014-260000-
Bienville LA-Lincoln LA-Ouachita LA-Union LA-Claiborne LA-Jackson LA-
612 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON...UNION...
WESTERN OUACHITA...EAST CENTRAL CLAIBORNE...EAST CENTRAL BIENVILLE
AND LINCOLN PARISHES UNTIL 700 PM CDT...
At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bernice to near Ruston to 10 miles
northwest of Jonesboro. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Ruston, Claiborne, West Monroe, Grambling, Brownsville-Bawcomville,
Farmerville, Bernice, Sterlington, Cooley, Dubach, Choudrant,
Simsboro, Marion, Chatham, Vienna, Quitman, Eros, Downsville, Drew
and D Arbonne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3273 9207 3270 9205 3228 9229 3231 9295
3255 9285 3288 9278 3300 9207 3298 9208
3297 9207 3297 9208 3292 9207 3287 9208
3284 9206 3283 9207 3280 9205 3276 9206
3274 9205
TIME...MOT...LOC 2311Z 241DEG 29KT 3285 9270 3256 9265 3233 9284
04Special weather statement, May 25, 6:13 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
613 PM CDT Tue May 25 2021
LAZ017-018-TXZ167-260000-
Natchitoches LA-Sabine LA-Sabine TX-
613 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES...
EASTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN
SABINE COUNTIES UNTIL 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Many to 7 miles northwest
of Hornbeck to near Mayflower. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Natchitoches, Toledo Bend Dam, Many, Florien, Provencal, Natchez,
Fisher, Robeline, Kisatchie, Melrose, Mount Carmel, Bellwood, St.
Maurice, Flora, Bermuda, Gorum, Marthaville, Hagewood and
Cloutierville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3117 9367 3139 9354 3175 9345 3175 9297
3168 9297 3167 9293 3141 9293 3135 9297
3137 9303 3136 9339 3128 9344 3128 9353
3124 9356 3123 9354 3118 9355 3117 9358
TIME...MOT...LOC 2312Z 268DEG 25KT 3175 9338 3140 9349 3106 9370
13Local storm report, May 25, 6:17 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FLOOD LUFKIN 31.34N 94.73W
05/25/2021 ANGELINA TX LAW ENFORCEMENT
WEST FRANK AVENUE IN FRONT OF CHI ST. LUKE’S
HEALTH MEMORIAL SHUT DOWN DUE TO FLOODING.
THE SOUTHBOUND SIDE OF SOUTH FIRST STREET
NEAR THE INTERSECTION OF DENMAN AVENUE IS
COMPLETELY UNDER WATER. LUFKIN PD.
&&
25Local storm report, May 25, 7:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 10 S MARSHALL 32.39N 94.34W
05/25/2021 HARRISON TX EMERGENCY MNGR
TREES DOWN ON HOMER COOPER RD OFF OF HIGHWAY
59.
&&
WOODRUMLocal storm report, May 25, 7:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 5 SSE WASKOM 32.41N 94.05W
05/25/2021 HARRISON TX EMERGENCY MNGR
TREES DOWN OFF OF STATE LINE RD.
&&
WOODRUMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:02 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 24 hr |
| May 26, 12:54 AM CDT | Flash Flood Warning | SHV | Bowie, Cass, Red River | 8 hr |
| May 26, 2:23 AM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| May 26, 3:56 AM CDT | Special Weather Statement | SHV | Cass | 64 min |
| May 26, 9:10 AM CDT | Areal Flood Advisory | SHV | Bowie, Cass | 110 min |
| May 26, 11:43 AM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.